Day8. Please help

Hi all

well I was doing fine up until yesterday when the strangest and most uncomfortable thing happened -

I have been on 21mg patches since last tues, all was going well, however as the days have progressed I have began to feel dreadful. My arms and legs ache, my head hurts, I've had palpitations, sweating, feeling dizzy and confused??? Absolutely feel rank!!! I took the patch off last night b4 bed and the headache disappeared but is back now and my arms n legs still ache a little bit but I don't feel anywhere near as how bad I felt last night

on the patch instructions it says if u smoke ten or more start on 21mg, however when I looked on the Internet it said start on 21mg if u smoke more than 20 a day.

At the mo I don't have any cravings - prob cos I've got more nicotine coursing round my body than when I actually smoked!!!! Trouble is I know they'll come and I don't do CT very well in the slightest!!

I don't know what to do for the best and does anyone now what I should do about this reaction to the patch?? Thanks so much everyone xxx

6 Replies

  • Hi, i'm sorry to say I have absolutely no experience of patches, but stay on here and someone will be along soon who will be able to help. Or you could try a no smoking clinic or even the NHS stop smoking help line?

    Stay calm, the way you are feeling might be totally unrelated to the patches, and although you haven't had one on for a little while, you are doing just fine. Hold on in there, ring someone for advice if need be, but not having a patch on for a while will not harm your quit, don't for a second believe that you're not smoking just because of the patch. You haven't smoked because of you, the patch is just helping a little.

    Hope you are feeling better soon, you need to get back into a positive frame of mind so you can push ahead with a smile.

    Lorraine :)

  • Morning!

    Are you getting your patches by prescription ie seeing a nurse or someone? If so make an appointment to see them, I had 2 weeks on the strong patches (I smoked over 20 a day) but the dizzy spells were really getting to me so I dropped to the mid strength. Forunately I didn't really feel any different on the lower dose and still have my lozenges at stressy times......I've just started my 4th week of the middle patches and aim to drop again in 2 weeks for the remaining 4 weeks of the course.

    I think you should be fine if you drop the strength especially if you didn't smoke more that 20 a day!

    Good luck and keep us posted!

    Jane x

  • I think your patches may be too high... at the farmacy where I went I was told that for between 10 and 20 a day I needed 14mg. They still made me feel funny for a while but I got used to them. It's up to you what you try, but yes, just in case try and get an expert's opinion. if, until you can get to someone who can help, you don't want to go CT why don't you buy some nicotene chewing gum? it was great for the crazy sudden cravings for me.

  • Thanks all. I'm sat in docs waiting room now so hopefully she'll sort me out. Can't believe how rough and out of it I feel. Will keep u all posted and thanx once again xxxx

  • Hiya BabyD - it is probably that your patches are too high compared to the amount of nicotine you are used to?

    Also from experience, I know that changing brands of patches can causes problems.

    The quacks should sort you out though


  • Hello everyone. I'm back and still on one piece - just abouts lol!!

    The doc said it certainly sounds like nicotine OD and she's reduced my strength of patch. I'm not allowed to put my new patch on until I feel human again so it'll be interesting to see if I can get away wiv going CT instead of using the lower strength patch. I'll give it a whirl but if I struggle I won't resort to smoking I'll use the patch. Mind u the way I feel at the mo I think I've got enough nic in my system to see me thro the rest of October!!!

    The doc cud not believe I'd used the highest strength one she said it's no wonder I feel rough and that I should feel better in a couple of days. Fingers crossed eh

    thanks for ur support guys xxxx

You may also like...